MAUDE Adverse Event Report: NIHON KOHDEN TOMIOKA CORPORATION ZM-921PA

NIHON KOHDEN TOMIOKA CORPORATION ZM-921PA
Model Number ZM-921PA
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the transmitter's battery got hot and melted the case.The device was in use on a patient and the patient received a minor injury.The staff placed a cold compress on the patient.When the patient was rechecked, the minor injury appeared to resolve.The skin was flesh toned and intact.No blistering or other issues were identified, and the patient did not require additional medical intervention.The patient was discharged normally and sent home.The device was returned to nihon kohden for evaluation.Nihon kohden sent a replacement device to the customer on (b)(6) 2017.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the transmitter's battery got hot and melted the case.The device was in use on a patient and the patient received a minor injury.

Brand Name
ZM-921PA
Common Device Name
ZM-921PA
Manufacturer (Section D)
NIHON KOHDEN TOMIOKA CORPORATION
1-1 tajino
attn: shama mooman
tomioka city, japan 370-2 314
JA  370-2314
MDR Report Key6324411
Report Number8030229-2017-00037
Device Sequence Number768284
Product Code DRG
UDI-Device Identifier04931921106631
UDI-Public04931921106631
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K945578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/17/2017
Report Date (Section F) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-921PA
Device Catalogue NumberZM-921PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/17/2017
Device Age77 MO
Event Location Hospital
Date Report to Manufacturer02/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2017
Initial Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA02/10/2017